MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TABLE COVER IN CATARACK PACK

MEDLINE INDUSTRIES INC.; TABLE COVER IN CATARACK PACK
Catalog Number DYNJ34123G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that on post-operative day one, lint was discovered on the anterior chamber of patient's left eye, which underwent phacoemulsification with intraocular lens implantation.Reportedly, this lint was from the linting back table cover (taken from cataract pack).It was added that potentially the lint reached the operative site through contact with an instrument/hand piece.It was denied that patient experienced any symptom and the incident was noted during a routine post-surgical follow-up.An anterior chamber wash out, performed under sedation, was required to successfully retrieve the lint from the patient's left eye.Per report, there is no known impact to the patient or to the procedure performed and there is good surgical outcome at this time.Due to the reported incident and required medical intervention to retrieve the lint, this medwatch is being filed.The sample is not available to be returned for evaluation.A definitive root cause could not be identified at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that on post-operative day one, linting (from the table cover) was discovered on the anterior chamber of patient's left eye.Patient required anterior chamber wash out.

Common Device Name
TABLE COVER IN CATARACK PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8491820
Report Number1423395-2019-00010
Device Sequence Number1163109
Product Code OJK
UDI-Device Identifier10889942213535
UDI-Public10889942213535
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ34123G
Device Lot Number18LBO845
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR